MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES
Model Number CDS0701-XT
Medical Device Problem Codes Entrapment of Device (1212); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 01/27/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents reported from this lot.Based on available information, the reported mitral valve insufficiency/regurgitation (worsening mr) appears to be due to movements during entanglement troubleshooting interacting with previous clip implant.The reported device damaged by another device (caused damage) associated with the troubleshooting movement causing migration of a previous clip was due to the clip being entangled in chordae.The reported entrapment of device (clip caught on chordae) was due to procedural circumstances during subvalvular positioning (clip interacting with patient pathology/morphology).The reported patient effect of mitral regurgitation as listed in the mitraclip system instructions for use is a known possible complication associated with mitraclip procedures.The reported unexpected medical intervention was a result of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.The other mitraclip is filed under a separate medwatch report.
 
Event or Problem Description
This is being filed to report a mitraclip xt that was caught in the chordae.It was reported that a patient presented with grade 3 degenerative mitral regurgitation (mr) and a prolapsed p2 leaflet with the presence of flail.During a mitraclip procedure, the valve target was a2 and p2 leaflets.The first clip was implanted on medial side of a2 and p2 leaflets, then the second xtw clip was implanted on the lateral side of the same leaflets.A third clip, which was an xt, was intended to be placed on the lateral side of a2 and p2 to treat the remaining mr.As the xt was attempted to be placed, the device became entangled in the chordae under the anterior leaflet.Movements to release the xt caused significant movements of the second xtw clip.After unsuccessful attempts to free the xt, such as inverting the clip, it was decided to establish a safe grasp and deploy the clip.After deployment, the mr was grade 4 and a flail was observed between clip 1 and 2.The movement of the second xtw clip caused a new flail.All clips were stable and well seated.There was no clinically significant delay or adverse patient sequelae.No additional information was provided.
 
Event or Problem Description
This is being filed to report a patient death post-mitraclip procedure.The patient passed away on (b)(6) 2023, due to right ventricular failure associated to the patient's poor health.The patient was awaiting a lung transplant.It is currently unknown whether the mitraclip caused or contributed to the patient's death.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.The reported death / expired (cardiac death) was due to right ventricular failure.The cause of the reported heart failure/ congestive heart failure associated with the right ventricular failure could not be determined.The reported patient effects of mitral regurgitation, heart failure, and death, as listed in the mitraclip system instructions for use, are known possible complications associated with mitraclip procedures.The reported unexpected medical intervention was a result of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.This event was further reviewed by an abbott global medical affairs director.The reviewer stated, ¿the patient¿s death was due to multiple clinical [conditions] as noted above including right ventricular failure and severe lung, end-stage lung disease.The patient received 3 mitraclip devices as noted above, however, the procedure was not successful with persistent severe mr.In reviewing the narrative, it is possible that either the second clip, the third clip or both contributed to the tissue injury which caused a new flair segment which could not be treated.However, it is unlikely the mitraclip devices contributed directly to the patient¿s death.However, the procedural failure and possible worsened mitral regurgitation could have been additive factors which led to a cascade of events which contributed to the patient¿s death in the setting of end-stage lung disease and right ventricular failure.¿.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16405907
Report Number2135147-2023-00592
Device Sequence Number19674227
Product Code NKM
UDI-Device Identifier08717648230981
UDI-Public08717648230981
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2023
Device Model NumberCDS0701-XT
Device Catalogue NumberCDS0701-XT
Device Lot Number20919R1041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2023
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 IMPLANTED MITRACLIPS.; STEERABLE GUIDE CATHETER.
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight76 KG